Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS Tampa Bay, FL

July 10, 20124 counties in Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2012, 4:45 PM EDT for 4 counties in Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2012, 4:45 PM EDT (20:45 UTC)
Expired
Jul 10, 2012, 5:30 PM EDT
In force
45 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hernando County, FL, Hillsborough County, FL, Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 71 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:56 PM EDTTSTM WND DMG2 Nw Wesley Chapel, FLTREES DOWN CAUSING ROAD CLOSURE ON OLD PASCO ROAD IN WESLEY CHAPEL. TIME IS ESTIMATED FROM RADAR.
Jul 10, 5:12 PM EDTTSTM WND DMG7 Se Brooksville, FLLAW ENFORCEMENT RELAYED A REPORT OF TREES DOWN ON POWER LINES NEAR THE INTERSECTION OF SPRING LAKE HIGHWAY AND OLD SPRING LAKE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1374 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS52 KTBW 102045
SVRTBW
FLC053-057-101-103-102130-
/O.NEW.KTBW.SV.W.0038.120710T2045Z-120710T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
445 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
  PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
  PASCO COUNTY IN WEST CENTRAL FLORIDA...
  HERNANDO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 530 PM EDT.

* AT 445 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SAN ANTONIO TO CHEVAL...OR
  ALONG A LINE EXTENDING FROM DADE CITY TO LUTZ...AND MOVING
  NORTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOLIDAY...NEW PORT RICHEY...SPRING HILL...HUDSON...LAND O LAKES...
  LAKE FERN...ODESSA...TRINITY...MOON LAKE ESTATES...MASARYKTOWN...
  GARDEN GROVE...HERNANDO COUNTY AIRPORT...JASMINE ESTATES...SHADY
  HILLS...PORT RICHEY...BAYONET POINT...BROOKRIDGE...HIGH POINT...
  ARIPEKA AND WEEKI WACHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2830 8274 2832 8274 2837 8272 2842 8271
      2856 8252 2850 8227 2834 8211 2804 8246
      2813 8270 2821 8279
TIME...MOT...LOC 2045Z 139DEG 17KT 2835 8225 2812 8256

$$
3 follow-up statements
925 
WWUS52 KTBW 102059
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
459 PM EDT TUE JUL 10 2012

FLC053-057-101-103-102130-
/O.CON.KTBW.SV.W.0038.000000T0000Z-120710T2130Z/
HILLSBOROUGH FL-PINELLAS FL-PASCO FL-HERNANDO FL-
459 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN HERNANDO...PASCO...NORTHERN PINELLAS AND NORTHWESTERN
HILLSBOROUGH COUNTIES...

AT 459 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF DADE CITY NORTH TO 6 MILES SOUTH
OF MASARYKTOWN TO LAKE FERN...MOVING NORTHWEST AT 20 MPH.

SEVERE THUNDERSTORMS WILL AFFECT PORTIONS OF...
  LAKE FERN.
  JAY B STARKEY WILDERNESS PARK.
  TRINITY.
  MASARYKTOWN.
  HOLIDAY.
  SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2830 8274 2832 8274 2837 8272 2842 8271
      2856 8252 2850 8227 2834 8211 2804 8246
      2813 8270 2821 8279
TIME...MOT...LOC 2059Z 139DEG 17KT 2845 8229 2836 8246
          2817 8261

$$
795 
WWUS52 KTBW 102119
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
519 PM EDT TUE JUL 10 2012

FLC057-103-102128-
/O.CAN.KTBW.SV.W.0038.000000T0000Z-120710T2130Z/
HILLSBOROUGH FL-PINELLAS FL-
519 PM EDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PINELLAS AND
NORTHWESTERN HILLSBOROUGH COUNTIES IS CANCELLED...

LAT...LON 2843 8221 2817 8243 2817 8263 2821 8279
      2830 8274 2832 8274 2837 8272 2842 8271
      2856 8252 2850 8227
TIME...MOT...LOC 2118Z 139DEG 17KT 2852 8236 2843 8253
          2824 8268

$$

FLC053-101-102130-
/O.CON.KTBW.SV.W.0038.000000T0000Z-120710T2130Z/
PASCO FL-HERNANDO FL-
519 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN HERNANDO AND WESTERN PASCO COUNTIES...

AT 518 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM BROOKSVILLE TO SPRING HILL TO NEW PORT RICHEY...MOVING 
NORTHWEST AT 20 MPH.

SEVERE THUNDERSTORMS WILL AFFECT PORTIONS OF...
  MOON LAKE ESTATES.
  SPRING HILL.
  BAYONET POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2843 8221 2817 8243 2817 8263 2821 8279
      2830 8274 2832 8274 2837 8272 2842 8271
      2856 8252 2850 8227
TIME...MOT...LOC 2118Z 139DEG 17KT 2852 8236 2843 8253
          2824 8268

$$
042 
WWUS52 KTBW 102130
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
530 PM EDT TUE JUL 10 2012

FLC053-101-102140-
/O.EXP.KTBW.SV.W.0038.000000T0000Z-120710T2130Z/
PASCO FL-HERNANDO FL-
530 PM EDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HERNANDO AND WESTERN
PASCO COUNTIES HAS EXPIRED...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS OF 45 TO 55 MPH WINDS...DIME SIZE HAIL 
AND HEAVY RAIN UNTIL IT FULLY DISSIPATES.

LAT...LON 2843 8221 2817 8243 2817 8263 2821 8279
      2830 8274 2832 8274 2837 8272 2842 8271
      2856 8252 2850 8227
TIME...MOT...LOC 2130Z 139DEG 17KT 2856 8240 2847 8257
          2828 8272

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:54 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 10, 1:54 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
154 PM EDT TUE JUL 10 2012

.SHORT TERM (TONIGHT - THURSDAY)...
A BROAD SURFACE RIDGE WILL CONTINUE TO DOMINATE THE FLORIDA WEATHER
PATTERN FOR THE NEXT FEW DAYS. THE RIDGE WILL SLOWLY SLIDE NORTH
THROUGH THE END OF THE WEEK WITH THE RIDGE AXIS STRETCHING ACROSS
NORTHERN FLORIDA AND SOUTHERN GEORGIA BY THURSDAY.

MOISTURE WILL INCREASE THROUGH THE SHORT TERM PERIOD...WITH MODEL
PRECIPITABLE WATER INCREASING TO OVER TWO INCHES WEDNESDAY AND
THURSDAY. THE INCREASED MOISTURE...COMBINED WITH A POCKET OF
ENHANCED MID LEVEL VORTICITY MOVING UP THE WEST COAST OF THE FLORIDA
PENINSULA TONIGHT AND WEDNESDAY...WILL ALLOW FOR INCREASED RAIN
CHANCES THROUGH THE SHORT TERM PERIOD. EXPECT POPS TO BE 50 TO 60
PERCENT OVER LAND IN THE AFTERNOONS EACH DAY. OVERNIGHT...POPS WILL
BE AROUND 30 PERCENT OR LESS...WITH BETTER RAIN CHANCES OFFSHORE.

TEMPERATURES WILL BE AROUND NORMAL TO A DEGREE OR A TWO ABOVE
NORMAL THROUGH THURSDAY.

.LONG TERM (THURSDAY NIGHT-TUESDAY)... STRONG U/L RIDGE WILL PERSIST
OVER THE FOUR CORNERS AREA FRIDAY...WITH ANOTHER STRONG RIDGE OVER
THE WESTERN ATLANTIC BUILDING BACK OVER THE SOUTHEAST U.S. AND
FLORIDA. OVER THE WEEKEND...THE RIDGE OUT WEST WILL BE SUPPRESSED
EASTWARD AND WEAKEN...WHILE THE RIDGE OVER WESTERN ATLANTIC WILL
HOLD OVER THE SOUTHEAST U.S. AND FLORIDA. SURFACE RIDGE AXIS WILL
REMAIN NORTH OF THE FORECAST AREA THROUGH THE WEEKEND WITH
EASTERLY BOUNDARY LAYER FLOW ACROSS WEST CENTRAL AND SOUTHWEST
FLORIDA. COMBINATION OF EASTERLY FLOW AND RIDGING ALOFT WILL ALLOW
TEMPERATURES TO REMAIN NEAR TO SLIGHTLY ABOVE CLIMATIC NORMALS.
ATMOSPHERE WILL BE CONDITIONALLY UNSTABLE THROUGH THE WEEKEND WITH
SEA BREEZE CONVERGENCE AND OUTFLOW BOUNDARIES FROM OLD CONVECTION
THE MAIN FOCUS FOR THUNDERSTORMS EACH DAY. EASTERLY BOUNDARY LAYER
FLOW WILL HOLD THE WEST COAST SEA BREEZE NEAR THE COAST EACH
DAY...WITH THUNDERSTORMS INCREASING IN AREAL COVERAGE DURING THE
LATE AFTERNOON AS THE EAST COAST SEA BREEZE COLLIDES WITH THE WEST
COAST BOUNDARY OVER THE COASTAL COUNTIES OF WEST CENTRAL AND
SOUTHWEST FLORIDA. EASTERLY FLOW WILL PUSH THE CONVECTION WEST
OVER THE COASTAL WATERS DURING THE EVENING HOURS. A FEW PULSE
SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE MAIN THREAT
DAMAGING WINDS AND HAIL.

&&

.AVIATION...
SURGE OF SHOWERS AND STORMS MAY REACH TPA AND PIE AFTER 20Z SO ADDED
TEMPO FOR 20 TO 22Z THERE. OTHERWISE...CONFIDENCE TOO LOW TO USE
ANYTHING OTHER THAN VCTS FOR LAL...SRQ...PGD...FMY AND RSW.

&&

.MARINE...
THE RIDGE OF HIGH PRESSURE STRETCHING ACROSS THE FLORIDA PENINSULA
AND INTO THE GULF OF MEXICO WILL SLOWLY LIFT NORTH OVER THE WATERS.
THIS WILL PRODUCE EAST TO SOUTHEAST WINDS AROUND 10 KNOTS OR LESS
WITH AFTERNOON SEA BREEZES. SHOWERS AND THUNDERSTORMS WILL DEVELOP
EACH DAY AND CONTINUE OVERNIGHT...WITH BETTER COVERAGE FARTHER TO
THE SOUTH.

&&

.FIRE WEATHER...
HIGH DEW POINTS AND LIGHT WINDS WILL NEGATE ANY FIRE WEATHER RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  90  76  90 /  30  60  40  50
FMY  75  91  75  91 /  30  60  30  50
GIF  74  92  74  91 /  20  50  30  50
SRQ  76  90  77  91 /  30  60  40  50
BKV  71  92  72  91 /  30  60  30  50
SPG  78  89  79  89 /  30  60  40  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...18/FLEMING
LONG TERM...13/OGLESBY
AVIATION...63/JILLSON
Hazardous weather outlook, Jul 10, 5:25 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
525 AM EDT TUE JUL 10 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-102130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
525 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING...
WITH THE MAJORITY OF THE ACTIVITY OVER THE COASTAL WATERS.
SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA...WITH NUMEROUS THUNDERSTORMS SOUTH
OF THE TAMPA AREA. A FEW STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50
MPH...HEAVY RAIN...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. A PULSE SEVERE THUNDERSTORM IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
AS EAST TO SOUTHEAST FLOW DEVELOPS ACROSS THE REGION...
THUNDERSTORM ACTIVITY WILL BE ENHANCED ALONG THE WEST COAST SEA
BREEZE BOUNDARY DURING THE MID TO LATE AFTERNOON OVER THE COASTAL
COUNTIES WHERE THE GREATEST AREAL COVERAGE WILL OCCUR. THE
STRONGER STORMS WILL PRODUCE WINDS OF 40 TO 50 MPH...HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING. A FEW PULSE SEVERE STORMS WILL
BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jul 10, 3:44 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
344 PM EDT TUE JUL 10 2012

FLZ052-057-102030-
HIGHLANDS-POLK-
344 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK AND NORTH CENTRAL
HIGHLANDS COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 6 MILES SOUTH OF INDIAN LAKE ESTATES...OR 13 MILES SOUTH OF
LAKE KISSIMMEE...MOVING WEST AT 15 MPH...WILL AFFECT THE MENTIONED
AREA INCLUDING INDIAN LAKE ESTATES...HAINES CITY AND
FROSTPROOF...UNTIL 430 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS
OCCURRING. IF THE STORMS APPROACH YOUR LOCATION...GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY
FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2750 8122 2754 8141 2770 8160 2794 8168
      2826 8167 2826 8156 2820 8152 2815 8152
      2815 8147 2809 8145 2802 8137 2804 8145
      2792 8130 2787 8130 2785 8126 2767 8117
TIME...MOT...LOC 1943Z 088DEG 18KT 2773 8134
Local storm report, Jul 10, 4:05 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
405 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             6 NE PALMETTO           27.58N 82.51W
07/10/2012  E0.50 INCH       MANATEE            FL   PUBLIC

            PEA TO ONE-HALF INCH HAIL WAS REPORTED IN NORTH PALMETTO
            OFF OF BUFFALO ROAD NEAR INTERSTATE 75.

&&

COLSON
Special weather statement, Jul 10, 4:06 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
406 PM EDT TUE JUL 10 2012

FLZ051-102045-
HILLSBOROUGH-
406 PM EDT TUE JUL 10 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HILLSBOROUGH COUNTY FOR STRONG THUNDERSTORMS WITH HAIL AND STRONG
WIND GUSTS VALID UNTIL 445 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR RIVERVIEW...OR NEAR
BRANDON...MOVING NORTHWEST AT 10 MPH WILL AFFECT THE MENTIONED AREA
INCLUDING VALRICO...BRANDON...BLOOMINGDALE AND RIVERVIEW.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2815 8264 2815 8225 2795 8218 2782 8221
      2782 8240 2785 8242 2789 8241 2789 8244
      2795 8247 2798 8259
TIME...MOT...LOC 2006Z 134DEG 9KT 2789 8233
Special weather statement, Jul 10, 4:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
410 PM EDT TUE JUL 10 2012

FLZ060>062-102100-
DE SOTO-SARASOTA-CHARLOTTE-
410 PM EDT TUE JUL 10 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
SARASOTA...SOUTHWESTERN DESOTO AND WESTERN CHARLOTTE COUNTIES FOR
STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 500
PM EDT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR CLEVELAND...OR NEAR PUNTA GORDA...
MOVING NORTHWEST AT 10 MPH WILL AFFECT CHARLOTTE COUNTY AIRPORT...
TROPICAL GULF ACRES...CLEVELAND AND PUNTA GORDA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2691 8211 2694 8209 2694 8207 2695 8207
      2694 8211 2692 8213 2702 8227 2721 8207
      2695 8185 2683 8199
TIME...MOT...LOC 2010Z 136DEG 9KT 2696 8199
Special weather statement, Jul 10, 4:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
439 PM EDT TUE JUL 10 2012

FLZ042-043-048>052-102145-
POLK-SUMTER-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-
439 PM EDT TUE JUL 10 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HERNANDO...
NORTHWESTERN HILLSBOROUGH...NORTHWESTERN POLK...PASCO...PINELLAS...
SOUTH CENTRAL CITRUS AND SOUTHWESTERN SUMTER COUNTIES FOR A LINE OF
STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 545 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED NEAR BUSCH GARDENS...OR NEAR
TEMPLE TERRACE...MOVING NORTHWEST AT 10 MPH WILL AFFECT NEW TAMPA...
THONOTOSASSA...LETTUCE LAKE PARK AND UNIVERSITY OF SOUTH FLORIDA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2803 8279 2843 8271 2845 8268 2850 8269
      2871 8264 2867 8211 2828 8203 2784 8256
      2796 8256 2796 8265 2797 8265 2798 8262
      2799 8267 2796 8267 2794 8271 2788 8258
      2782 8258 2771 8271 2783 8281
TIME...MOT...LOC 2039Z 124DEG 10KT 2806 8245
Special weather statement, Jul 10, 4:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
441 PM EDT TUE JUL 10 2012

FLZ042-043-048>052-102145-
POLK-SUMTER-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-
441 PM EDT TUE JUL 10 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HERNANDO...
NORTHWESTERN HILLSBOROUGH...NORTHWESTERN POLK...PASCO...PINELLAS...
SOUTH CENTRAL CITRUS AND SOUTHWESTERN SUMTER COUNTIES FOR A LINE OF
STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 545 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED NEAR BUSCH GARDENS...OR NEAR
TEMPLE TERRACE...MOVING NORTHWEST AT 10 MPH WILL AFFECT THE
MENTIONED AREA INCLUDING NEW TAMPA...THONOTOSASSA...LETTUCE LAKE
PARK...DADE CITY...LAND O LAKES...BROOKSVILLE AND UNIVERSITY OF
SOUTH FLORIDA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2803 8279 2843 8271 2845 8268 2850 8269
      2871 8264 2867 8211 2828 8203 2784 8256
      2796 8256 2796 8265 2797 8265 2798 8262
      2799 8267 2796 8267 2794 8271 2788 8258
      2782 8258 2771 8271 2783 8281
TIME...MOT...LOC 2039Z 124DEG 10KT 2806 8245

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:58 AM EDTSpecial Marine WarningTBW62 min
Jul 10, 2:39 PM EDTSpecial Weather StatementTBWManatee51 min
Jul 10, 2:54 PM EDTSpecial Weather StatementTBWCitrus, Levy51 min
Jul 10, 3:06 PM EDTSpecial Weather StatementTBWPolk39 min
Jul 10, 3:16 PM EDTSpecial Weather StatementTBWSumter44 min
Jul 10, 3:33 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Manatee, Sarasota42 min
Jul 10, 3:44 PM EDTSpecial Weather StatementTBWPolk46 min
Jul 10, 3:52 PM EDTSpecial Marine WarningTBW38 min
Jul 10, 4:06 PM EDTSpecial Weather StatementTBWHillsborough39 min
Jul 10, 4:10 PM EDTSpecial Weather StatementTBWCharlotte50 min
Jul 10, 4:33 PM EDTSpecial Marine WarningTBW57 min
Jul 10, 4:33 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas27 min
Jul 10, 4:39 PM EDTSpecial Weather StatementTBWHernando, Pasco, Pinellas66 min
Jul 10, 4:41 PM EDTSpecial Weather StatementTBWHernando, Pasco, Pinellas64 min
Jul 10, 4:54 PM EDTSpecial Marine WarningTBW66 min
Jul 10, 4:59 PM EDTSpecial Weather StatementTBWCharlotte, Lee, Manatee, Sarasota61 min
Jul 10, 5:16 PM EDTSpecial Marine WarningTBW89 min
Jul 10, 5:25 PM EDTSpecial Marine WarningTBW65 min
Jul 10, 5:53 PM EDTAreal Flood AdvisoryTBWCharlotte, Lee67 min
Jul 10, 6:01 PM EDTSpecial Marine WarningTBW89 min
Jul 10, 6:22 PM EDTSpecial Marine WarningTBW53 min
Jul 10, 6:26 PM EDTSpecial Weather StatementTBWLevy49 min
Jul 10, 6:49 PM EDTSpecial Weather StatementTBWDeSoto41 min
Jul 10, 7:09 PM EDTAreal Flood AdvisoryTBWLevy96 min
Jul 10, 7:14 PM EDTSpecial Weather StatementTBWHardee46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.